Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 270, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 5, 2009, 3:10 PM EDT for 4 counties in North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 3:10 PM EDT (19:10 UTC)
- Expired
- Aug 5, 2009, 4:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:30 PM EDT | TSTM WND DMG | 2 Sw Lillington, NC | DEPARTMENT OF HIGHWAYS REPORTED TWO TREES DOWN ON HIGHWAY 27 WEST OF LILLINGTON. |
| Aug 5, 3:35 PM EDT | HAIL 1.25 | 2 Ssw Benson, NC | 1.25 INCH HAIL I-95 AND NEAR EXIT 77. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 051910
SVRRAH
NCC051-085-101-163-052015-
/O.NEW.KRAH.SV.W.0270.090805T1910Z-090805T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ANDERSON CREEK...OR 10 MILES SOUTH OF
LILLINGTON...MOVING EAST AT 15 MPH. PENNY SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINDEN...
GODWIN...
ERWIN...FALCON...
DUNN...
SPIVEYS CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3512 7911 3519 7910 3538 7898 3545 7813
3535 7816 3534 7821 3531 7824 3531 7828
3528 7831 3522 7825 3520 7817 3510 7817
3499 7814 3498 7821
TIME...MOT...LOC 1909Z 264DEG 13KT 3526 7885
$$
233 follow-up statements
000
WWUS52 KRAH 051938
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT WED AUG 5 2009
NCC051-085-101-163-052015-
/O.CON.KRAH.SV.W.0270.000000T0000Z-090805T2015Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC-
338 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN JOHNSTON...SOUTHERN HARNETT...NORTHERN SAMPSON AND
NORTHERN CUMBERLAND COUNTIES...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DUNN...
OR 15 MILES EAST OF LILLINGTON...MOVING EAST AT 15 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF...58 MPH...ARE LIKELY WITH
THIS STORM.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3511 7824 3512 7911 3519 7910 3538 7898
3545 7813 3542 7815 3535 7816 3534 7821
3531 7824 3531 7828 3528 7831 3522 7825
3519 7817 3510 7817
TIME...MOT...LOC 1937Z 264DEG 13KT 3533 7857
$$
23000
WWUS52 KRAH 051958 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED AUG 5 2009
NCC051-085-101-163-052015-
/O.CON.KRAH.SV.W.0270.000000T0000Z-090805T2015Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC-
358 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN JOHNSTON...SOUTHERN HARNETT...NORTHERN SAMPSON AND
NORTHERN CUMBERLAND COUNTIES...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BENSON...OR 13 MILES SOUTHWEST OF SMITHFIELD...MOVING EAST AT 15 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF...58 MPH...ARE LIKELY WITH
THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEWTON GROVE AND
HOBBTON.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3511 7824 3512 7911 3519 7910 3538 7898
3545 7813 3542 7815 3535 7816 3534 7821
3531 7824 3531 7828 3528 7831 3522 7825
3519 7817 3510 7817
TIME...MOT...LOC 1958Z 261DEG 13KT 3535 7846
$$
23000
WWUS52 KRAH 052014
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT WED AUG 5 2009
NCC051-085-101-163-052024-
/O.EXP.KRAH.SV.W.0270.000000T0000Z-090805T2015Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-JOHNSTON NC-
414 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSTON...SOUTHERN
HARNETT...NORTHERN SAMPSON AND NORTHERN CUMBERLAND COUNTIES EXPIRES
AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3511 7824 3512 7911 3519 7910 3538 7898
3545 7813 3542 7815 3535 7816 3534 7821
3531 7824 3531 7828 3528 7831 3522 7825
3519 7817 3510 7817
TIME...MOT...LOC 2014Z 261DEG 13KT 3539 7836
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:00 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 5, 3:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR LONG TERM TIME NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED AUG 5 2009 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER WESTERN NORTH CAROLINA...WHILE AN APPROACHING UPPER LEVEL DISTURBANCE INCREASES THE CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. CONDITIONS SHOULD DRY SOME FOR FRIDAY...WITH A SMALL CHANCE FOR STORMS OVER THE WEEKEND AS TEMPERATURES WARM. && .NEAR TERM /THROUGH TONIGHT/... AS OF 140 PM WEDNESDAY... SHOWERS AND THUNDERSTORMS ARE LINING UP ALONG THE PIEDMONT TROF OVER THE HEART OF THE CWFA THIS AFTERNOON. COVERAGE WILL BE INCREASING IN THE EAST WHERE INSTABILITY IS THROUGH THE ROOF WITH MU CAPES EXCEEDING 3K JOULES. AS SUCH...WILL READJUST POPS TO CHANCE FOR THE AFTERNOON EAST...WITH CONVECTION IN THE WEST STILL EXPECTED TO BEGIN BLOSSOMING A LITTLE LATER IN THE EVENING AS THE UPPER TROF EDGES NEARER. EXPECT THE EASTERN DIURNALLY DRIVEN STORMS TO INITIALLY DIMINISH EARLY TONIGHT WITH LOSS OF INSOLATION...BUT WITH THE UPPER DYNAMICS MOVING EAST...SHOWERS AND SCATTERED TSRA WILL BE POSSIBLE ALL NIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... AS OF 300 PM WEDNESDAY... THURSDAY...UPPER TROF WILL BE SLOW TO EXIT THE AREA...AND DRY AIR AND DIMINISHING POPS WILL BE SLOWLY PROGRESSING WEST TO EAST THROUGHOUT THE DAY. RAIN AND CLOUD COVER WILL POTENTIALLY HINDER MAX TEMPS... ESPECIALLY IN THE EAST. IT IS AUGUST...HOWEVER...AND THE SURFACE FRONT WILL NOT EXIT THE EAST UNTIL LATE...SO EVEN WITHOUT INSOLATION EXPECT HIGHS TO REACH THE MID AND UPPER 80S IN SOUTHWEST FLOW. WILL KEEP POPS IN THE CHANCE CATEGORY DUE TO REDUCED INSTABILITY...TAPERING TO SLIGHT CHANCE IN THE WEST WHICH SHOULD BE UNDER SOME SUBSIDENCE BEHIND THE UPPER SHORT WAVE. THURSDAY NIGHT...ALTHOUGH ANOTHER...WEAKER SHORTWAVE MOVES THROUGH CENTRAL NORTH CAROLINA OVERNIGHT...THE MEAN AIRMASS DRIES WITH GENERAL SUBSIDENCE DEVELOPING AS A WEAK SURFACE RIDGE BUILDS IN. THE NAM AND THE GFS ARE SIMILAR WITH BASIC FEATURES FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND WHILE THERE MAY BE A SHORT PERIOD WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN VICINITY OF INTERSTATE 95...CURRENTLY BELIEVE THE MID-EVENING HOURS ONWARD WILL BE DRY. WITH SUBSIDENCE IN PLACE FRIDAY...THE CHANCES FOR SHOWERS APPEARS SMALL. WEAK LIFT IS PRESENT FRIDAY ONLY ON THE NAM...BUT THE MEAN AIR MASS ON BOTH MODELS REMAIN DRY WITH OVERALL NEGATIVE MID-LEVEL VORTICITY ADVECTION IN PLACE OVER CENTRAL NORTH CAROLINA. BUFR SOUNDINGS ARE STABLE TO DEEP CONVECTION AND WILL SHOW A DRY DAY ON FRIDAY. ON SATURDAY...THE GFS HAS TRENDED DRIER...WHILE THE NAM BEGINS TO INCREASE INSTABILITY IN WARM-AIR ADVECTION. BOTH THE GFS AND THE NAM SHOW AN INCREASE IN 850MB THETA-E...BUT THE NAM IS THE ONLY MODEL AMONG THE TWO TO SUPPORT ANY QPF. BUFR SOUNDINGS ARE ONLY MODESTLY UNSTABLE...BUT AS A SURFACE TROUGH RETURNS AND BECOMES SOMEWHAT MORE PRONOUNCED ON THE GFS AND THE NAM...WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MID-MORNING INTO THE EARLY EVENING. TEMPERATURES THROUGHOUT THE PERIOD WILL BE FORECAST CLOSE TO MOS GUIDANCE...WITH A NOTICEABLE INCREASE SATURDAY AS THE WARM-AIR ADVECTION TAKES SHAPE. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM WEDNESDAY... THE ECMWF CONTINUES TO BE VERY CONSISTENT WITH ITS DEPICTION OF THE UPPER RIDGE AXIS REMAINING JUST WEST OF THE CAROLINAS AS COMPARED TO THE OTHER OPERATIONAL MODELS...WHICH SUGGEST THE UPPER-LEVEL RIDGE WILL BUILD IN FAIRLY STRONGLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. WHILE AT TIMES IT IS DIFFICULT TO FOLLOW MORE CLOSELY THE OUTLIER...IN THIS CASE THE PERSISTENCE OF THE ECMWF AND THE MOS ENSEMBLE GUIDANCE ON AVERAGE SHOWING CHANCES FOR RAIN AT OR ABOVE CLIMATOLOGY SUGGEST KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST...MAINLY DIURNALLY. FORCING FOR ANY PRECIPITATION WOULD BE A MID-LEVEL WAVE IN THE NORTHWEST FLOW ALOFT...IF THE ECMWF VERIFIES...AND THE PRESENCE OF A WEAK SURFACE TROUGH IN THE WARM...UNSTABLE AIR. THE SAME REGIME CONTINUES FOR MONDAY...AND EVEN THE ECMWF APPEARS DRIER IN THE MEAN THAN IN PREVIOUS RUNS. IT IS INTERESTING HOW MANY MOS ENSEMBLE MEMBERS ARE ABOVE CLIMATOLOGY WITH REGARD TO POPS ON MONDAY...BUT OF ALL DAYS IN THIS PERIOD THIS IS THE DAY WHERE THE CONSENSUS OF MODELS SUGGEST THE LEAST QPF AND THE DRIEST AIR OVERALL. WHILE IT IS STILL PRUDENT TO MAINTAIN SOME SMALL CHANCES FOR SHOWERS...JUST INTO THE SLIGHT CHANCE CATEGORY...FOR MONDAY... WAS TEMPTED TO GO DRY ON THIS DAY GIVEN SOME INDICATION OF SURFACE RIDGING ESPECIALLY EARLY IN THE DAY ON THE ECMWF. THE CONSENSUS OF THE GUIDANCE REMAINS CONSISTENT ON THE SUPPRESSION AND RETREAT OF THE UPPER-LEVEL RIDGE FOR TUESDAY INTO WEDNESDAY... AS AN UPPER-LEVEL TROUGH DEVELOPS OVER SOUTHEAST CANADA. THE PROGRESS OF THE SURFACE FRONT IS SOMEWHAT SLOWER THAN WAS THE CASE ON TUESDAY MODEL RUNS...WITH THE FRONT NOT GETTING CLOSE TO CENTRAL NORTH CAROLINA UNTIL WEDNESDAY. STILL...AS THE UPPER-LEVEL TROUGH BEGINS TO SHARPEN...THE SURFACE REFLECTION OF THE TROUGH SHARPENS AS WELL...WHICH SHOULD LEAD TO INCREASED CONVERGENCE AND A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD ALSO BE AIDED BY THE SOUTHWARD PROGRESSION OF THE UPPER JET CLOSER TO THE MID-ATLANTIC STATES. CHANCE POPS WILL BE IN PLACE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND IT IS QUITE POSSIBLE DURING AT LEAST ONE OR TWO PERIODS IN THIS TIME FRAME THE LOW CHANCES CURRENTLY FORECAST ON THE SIXTH AND SEVENTH DAY WILL INCREASE. MOS ENSEMBLE HIGHS HAVE TRENDED DOWNWARD...BUT THICKNESSES STILL SUPPORT READINGS IN THE 90S ACROSS CENTRAL NORTH CAROLINA SUNDAY THROUGH TUESDAY. ON MONDAY IN PARTICULAR...THICKNESSES WOULD SUPPORT HIGHS APPROACHING 100 IN SOME AREAS. THIS IS STILL SLIGHTLY BELOW RECORDS AT BOTH KGSO AND KRDU...WHICH HAVE RECORDS FROM 100 TO 104 SATURDAY THROUGH MONDAY. BASED ON SOME EVIDENCE TO THE CONTRARY...WILL HOLD OFF ON HIGHS THAT WARM FOR NOW. STILL...THE COMBINATION OF HIGHS AND HUMIDITY COULD PUSH HEAT INDICES TO NEAR 105 ESPECIALLY CENTRAL AND EAST SUNDAY AND MONDAY. MORNING LOWS SHOULD BE SOLIDLY IN THE LOWER TO MID 70S BASED ON LOCAL STUDIES OF LOWS COMPARED TO EXPECTED 1000-850MB THICKNESSES. READINGS WILL BEGIN TO COOL INTO WEDNESDAY WITH THE APPROACH OF THE FRONT AND ANTICIPATED HIGHER CLOUD COVER AND LOWER THICKNESSES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... SCATTERED CONVECTION FIRING ALONG THE SURFACE TROF ACROSS CENTRAL NC THIS AFTERNOON WILL BEAR WATCHING...SHOWERS IN THE VICINTY IS A GOOD BET...BUT THE CHANCE OF A THUNDERSTORM OVER THE AIRPORTS IS SMALL...LESS THAN CRITERIA FOR INSERTION INTO THE TAFS. EXPECT THE CONVECTION AT RDU/FAY/RWI TO DIMINISH WITH LOSS OF INSOLATION BY 00Z..WHILE UPPER TROF MOVING EAST ACROSS THE MOUNTAINS SHOULD SUPPORT MORE COVERAGE OVER INT/GSO. AS THE UPPER TROF WILL BE MOVING ONLY SLOWLY EAST ACROSS THE AREA...WIDELY SCATTERED TO ISOLATED CONVECTION IS EXPECTED ACROSS THE AREA OVERNIGHT. AIRPORTS WHICH RECEIVE RAIN THIS EVENING/EARLY TONIGHT COULD SEE IFR VISIBILITY...AND POSSIBLY IFR STRATUS...DEVELOP IN THE 09-13Z TIME FRAME. DRIER AIR WILL BE WORKING ITS WAY ACROSS THE AREA TOMORROW AS THE UPPER TROF AND SURFACE FRONT MOVE INTO EASTERN NORTH CAROLINA TOMORROW AFTERNOON. MORNING LOW CLOUDINESS WILL BE MORE LIKELY TO PERSIST IN RDU/FAY/RWI UNTIL THE TROF PASSES. CONVECTION WILL BE WIDELY SCATTERED IN THE MORNING...MOSTLY SHOWERY TYPE...BUT THUNDER COULD AFFECT FAY/RWI IN THE AFTERNOON IF THE FRONT AND TROF ARE STILL LAGGING ALONG INTERSTATE 95 DURING AFTERNOON HEATING. IN THE LONGER RANGE...A STRONG RIDGE WILL BUILD OVER THE AREA...SUPPRESSING CONVECTION AND ENSURING MAINLY VFR CONDITIONS FRIDAY THROUGH MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MLM/DJF NEAR TERM...MLM SHORT TERM...MLM/DJF LONG TERM...DJF AVIATION...MLM
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1100 AM EDT WED AUG 5 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1100 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY... MAINLY IN THE WEST...AND MOVE EAST OVERNIGHT. THE VERTICAL WIND PROFILE IS NOT STRONGLY SUPPORTIVE OF SEVERE STORMS...BUT ISOLATED STRONGER STORMS MAY BECOME SEVERE...AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT. THERE IS ALSO A CHANCE THAT SOME LOCATIONS MIGHT HAVE STORMS MOVE REPEATEDLY ACROSS THE AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. 13
In the hours before
Local storm report, Aug 5, 2:05 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 1 WNW SANFORD 35.48N 79.19W
08/05/2009 LEE NC COUNTY OFFICIAL
TREE DOWN ON POWER LINE.
&&
TDHLocal storm report, Aug 5, 2:07 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 2 W SANFORD 35.48N 79.22W
08/05/2009 LEE NC COUNTY OFFICIAL
TREE DOWN.
&&
TDHLocal storm report, Aug 5, 2:12 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 1 SSW MONCURE 35.60N 79.09W
08/05/2009 LEE NC COUNTY OFFICIAL
911 CENTER REPORTED TREE DOWN ON LOWER RIVER ROAD NEAR
MONCURE.
&&
TDHSpecial weather statement, Aug 5, 2:21 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 221 PM EDT WED AUG 5 2009 NCZ086-051900- HOKE- 221 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF HOKE COUNTY THROUGH 300 PM EDT... AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SILVER CITY...OR ABOUT 5 MILES NORTH OF RAEFORD...MOVING NORTHEAST AT 10 MPH. AREAS NORTH AND NORTHEAST OF RAEFORD WILL CONTINUE TO BE AFFECTED BY THE THUNDERSTORM THROUGH AT LEAST 3 PM. GUSTY WINDS OF UP TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE STORM. THESE WINDS ARE CAPABLE OF BLOWING LIGHT OBJECTS AROUND. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. DJF
Special weather statement, Aug 5, 2:22 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 222 PM EDT WED AUG 5 2009 NCZ042-051915- JOHNSTON- 222 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND NORTHERN JOHNSTON COUNTY THROUGH 300 PM EDT... AT 215 PM EDT...DOPPLER RADAR SHOWED THUNDERSTORMS POPPING UP ACROSS JOHNSTON COUNTY...MOSTLY NORTH OF SMITHFIELD. THESE STORMS WERE MOVING NORTHEAST AROUND 15 MPH. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE EMIT...CLAYTON...SMITHFIELD AND SELMA. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. PEOPLE OUTDOORS SHOULD SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. 13
Local storm report, Aug 5, 2:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 4 NNW LILLINGTON 35.45N 78.83W
08/05/2009 E0.75 INCH HARNETT NC COUNTY OFFICIAL
DEPUTY REPORTED PENNY SIZE HAIL ON WILBURN RD OFF OF
HIGHWAY 401 NORTH.
&&
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:38 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 48 min |
| Aug 5, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 56 min |
| Aug 5, 2:25 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 30 min |
| Aug 5, 2:41 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond | 43 min |
| Aug 5, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 42 min |
| Aug 5, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 38 min |
| Aug 5, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake, Wayne, Wilson | 45 min |
| Aug 5, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Aug 5, 3:49 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 29 min |
| Aug 5, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 64 min |
| Aug 5, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 47 min |
| Aug 5, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 47 min |
| Aug 5, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 14 min |
| Aug 5, 5:48 PM EDT | Areal Flood Advisory | RAH | Granville, Vance | 3 hr |
| Aug 5, 5:54 PM EDT | Flash Flood Warning | RAH | Granville, Vance | 115 min |
| Aug 5, 6:12 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
| Aug 5, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 43 min |
| Aug 5, 6:35 PM EDT | Flash Flood Warning | RAH | Halifax, Warren | 91 min |
| Aug 5, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 26 min |
| Aug 5, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 36 min |
| Aug 5, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 51 min |
| Aug 5, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 66 min |
| Aug 5, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 53 min |
| Aug 5, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 78 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.